Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Diarrhea, stomach problems, loss of appetite. Blood work shows low potassium, elevated liver enzymes. Causes?

My husband recently had an incident of diarrhea for a week. He thought it was a flu bug. He continued having trouble with his stomach and had no appetite. he is 34 and in generally good health. His md ordered some bloodwork which revealed a low potassium level and elevated liver enzymes . He said they normally should be 60 and his were around 130. He still isn t feeling 100%. They did order a ultrasound of liver and more bloodwork. any idea of cause / diagnosis
Asked On : Mon, 17 Sep 2012
Answers:  1 Views:  383
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi brackens140,
Interpretation of laboratory test can be difficult without having the full report and the actual numbers. However let me tell you that every time I see elevated potassium together with elevated liver enzymes in a generally healthy person makes me think of a "hemolyzed" blood sample, meaning that the blood sample is not good, since the red blood cells have been broken down giving a wrong laboratory result. This can happen if the blood sample was not appropriately taken, if it was not stored at the correct temperature, if it remained too long in the lab before getting tested, etc.
So my suggestion would be to repeat the blood test to confirm or rule out the abnormalities.
Answered: Sat, 22 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor